MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553660
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the duodenal to treat a stricture during a stricture management procedure performed on (b)(6) 2024.During the procedure, the physician stated that the axios stent did not deploy.Additionally, the physician tried multiple techniques but did not work.It was noted that the catheter bent and broke during the event.The procedure was able to be completed by using another of the same device.There were no patient complications reported as a result of this event.It was reported that the axios stent was intended to be placed in the duodenal/pyloric area to treat stricture.However, per the axios stent and electrocautery- enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of pancreatic pseudocyst or a walled-off necrosis with 70% fluid content, gallbladder in patients with acute cholecystitis who are at high risk or unsuitable for surgery and bile duct after failed ercp in patients with biliary obstruction due to a malignant stricture.The device is not indicated to be placed in the duodenal/pyloric area to treat stricture.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the stent failure to deploy was due to the physician's device manipulation during the procedure or related to a device malfunction.The sample is unavailable, disposed on customer site.Device technical analysis: the device was not returned for analysis as it remains implanted; therefore, a technical analysis could not be performed.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use(ifu)/product label."the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of pancreatic pseudocyst or a walled-off necrosis with >= 70% fluid content, gallbladder in patients with acute cholecystitis who are at high risk or unsuitable for surgery and bile duct after failed ercp in patients with biliary obstruction due to a malignant stricture"; however, it was reported that the axios stent was intended to be placed in the duodenal/pyloric area.Risk review: a risk review was completed and confirmed that the events of "stent failure to deploy" were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144853
Report Number3005099803-2026-01814
Device Sequence Number9378584
Product Code KNS
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)240919(10)32463273
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0032463273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date05/11/2026
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown